Alert archive / Georgia / Flash Flood Watches in 2013

Flash Flood Watch 6, NWS Atlanta, GA

July 11, 201379 counties in Georgia

NWS Atlanta, GA issued this flash flood watch at Jul 11, 2013, 3:58 AM EDT for 79 counties in Georgia. It took effect at Jul 11, 2013, 10:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2013, 3:58 AM EDT (07:58 UTC)
In effect from
Jul 11, 2013, 10:00 AM EDT
Expired
Jul 12, 2013, 4:00 AM EDT
In force
18 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 79 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1324 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WGUS62 KFFC 110758
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 AM EDT THU JUL 11 2013

GAZ001>009-011>016-019>025-027-030>035-041>045-111600-
/O.NEW.KFFC.FF.A.0006.130711T1400Z-130712T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
358 AM EDT THU JUL 11 2013

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA... 
  NORTHEAST GEORGIA AND NORTHWEST GEORGIA. 

* FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING.

* A SLOW-MOVING COLD FRONT WILL APPROACH THE STATE TODAY. IT WILL
  MOVE INTO NORTHWEST GEORGIA THIS MORNING AND TOWARD CENTRAL
  GEORGIA DURING THE AFTERNOON AND EVENING HOURS. SHOWERS AND
  THUNDERSTORMS...SOME CONTAINING HEAVY RAIN...WILL BE POSSIBLE
  ALONG AND AHEAD OF THE FRONT. WIDESPREAD RAINFALL AMOUNTS OF
  BETWEEN ONE HALF AND ONE INCH ARE EXPECTED TODAY ACROSS NORTH
  GEORGIA...WITH LOCALLY HEAVIER AMOUNTS UP TO 3 INCHES IN
  INDIVIDUAL STORMS. SOILS ARE ALREADY EXTREMELY SATURATED FROM
  ALL THE RAIN OVER THE PAST WEEK...AND IT WILL TAKE VERY LITTLE
  ADDITIONAL RAINFALL TO LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

GAZ036>039-046>062-066>076-078>084-089>095-111600-
/O.NEW.KFFC.FF.A.0006.130711T1800Z-130712T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-
INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...NEWNAN...
PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...
WARNER ROBINS
358 AM EDT THU JUL 11 2013

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST 
  CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA 
  AND WEST CENTRAL GEORGIA. 

* FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT.

* A SLOW-MOVING COLD FRONT WILL APPROACH THE STATE TODAY. IT WILL
  MOVE INTO NORTHWEST GEORGIA THIS MORNING AND TOWARD CENTRAL
  GEORGIA DURING THE AFTERNOON AND EVENING HOURS. SHOWERS AND
  THUNDERSTORMS...SOME CONTAINING HEAVY RAIN...WILL BE POSSIBLE
  ALONG AND AHEAD OF THE FRONT. WIDESPREAD RAINFALL AMOUNTS OF
  BETWEEN ONE AND TWO INCHES ARE EXPECTED THIS AFTERNOON AND
  EVENING ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA...WITH
  LOCALLY HEAVIER AMOUNTS UP TO 3 INCHES IN INDIVIDUAL STORMS.
  SOILS ARE ALREADY SATURATED FROM ALL THE RAIN OVER THE PAST
  WEEK...AND IT WILL TAKE VERY LITTLE ADDITIONAL RAINFALL TO LEAD
  TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY
DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD
WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
876 
WGUS62 KFFC 111841
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT THU JUL 11 2013

GAZ001>009-011>016-019>025-027-030>035-041>045-120400-
/O.CON.KFFC.FF.A.0006.000000T0000Z-130712T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
241 PM EDT THU JUL 11 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT FOR NORTH GEORGIA...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA. 

* UNTIL MIDNIGHT EDT TONIGHT

* A SLOW-MOVING COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS
  EVENING... THEN TOWARD CENTRAL GEORGIA LATE TONIGHT. SHOWERS AND
  THUNDERSTORMS... SOME CONTAINING HEAVY RAIN... WILL BE POSSIBLE
  ALONG AND AHEAD OF THE FRONT. WIDESPREAD RAINFALL AMOUNTS OF
  BETWEEN ONE HALF AND ONE INCH ARE EXPECTED ACROSS MUCH OF NORTH
  GEORGIA... WITH LOCALLY HEAVIER AMOUNTS UP TO 2 INCHES POSSIBLE
  IN INDIVIDUAL STORMS. SOILS ARE ALREADY EXTREMELY SATURATED FROM
  ALL THE RAIN OVER THE PAST WEEK...AND ANY ADDITIONAL HEAVY RAIN
  WILL LEAD TO FLASH FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

GAZ036>039-046>062-066>076-078>084-089>095-120415-
/O.CON.KFFC.FF.A.0006.000000T0000Z-130712T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-
INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...NEWNAN...
PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...
WARNER ROBINS
241 PM EDT THU JUL 11 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT FOR
MUCH OF CENTRAL GEORGIA...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
  CENTRAL GEORGIA...NORTHEAST GEORGIA AND WEST CENTRAL GEORGIA. 

* THROUGH LATE TONIGHT

* A SLOW-MOVING COLD FRONT WILL MOVE INTO NORTH GEORGIA DURING THE
  EVENING... THEN TOWARD CENTRAL GEORGIA LATE TONIGHT. SHOWERS AND
  THUNDERSTORMS...SOME CONTAINING HEAVY RAIN...WILL BE POSSIBLE
  ALONG AND AHEAD OF THE FRONT. WIDESPREAD RAINFALL AMOUNTS
  BETWEEN ONE AND TWO INCHES ARE EXPECTED THIS AFTERNOON AND
  EVENING ACROSS MUCH OF CENTRAL AND PARTS OF NORTH GEORGIA...
  WITH LOCALLY HEAVIER AMOUNTS UP TO 2 INCHES IN INDIVIDUAL
  STORMS. SOILS ARE ALREADY SATURATED FROM ALL THE RAIN OVER THE
  PAST WEEK...AND IT WILL TAKE VERY LITTLE ADDITIONAL RAINFALL TO
  LEAD TO FLASH FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
815 
WGUS62 KFFC 120359
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1159 PM EDT THU JUL 11 2013

GAZ001>009-011>016-019>025-027-030>035-041>045-120500-
/O.EXP.KFFC.FF.A.0006.000000T0000Z-130712T0400Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
1159 PM EDT THU JUL 11 2013

...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT EDT TONIGHT FOR NORTH
GEORGIA...

THE FLASH FLOOD WATCH FOR NORTH GEORGIA WILL EXPIRE AT MIDNIGHT
EDT TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS COULD STILL
PRODUCE BRIEF PERIODS OF HEAVY RAIN TONIGHT...THOUGH THE MAIN
THREAT FOR FLASH FLOODING HAS DIMINISHED.

$$

GAZ036>039-046>062-066>076-078>084-089>095-120800-
/O.CON.KFFC.FF.A.0006.000000T0000Z-130712T0800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-
INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...NEWNAN...
PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...
WARNER ROBINS
1159 PM EDT THU JUL 11 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY FOR 
MUCH OF CENTRAL GEORGIA...

THE FLASH FLOOD WATCH CONTINUES FOR

* MUCH OF CENTRAL GEORGIA.

* UNTIL 4 AM EDT FRIDAY

* A DISTURBANCE AND APPROACHING FRONT WILL CONTINUE TO ALLOW FOR
  SHOWERS AND THUNDERSTORMS...SOME CONTAINING HEAVY RAIN...ACROSS
  PORTIONS OF CENTRAL GEORGIA. SOILS ARE ALREADY SATURATED FROM
  ALL THE RAIN OVER THE PAST WEEK...AND IT WILL TAKE VERY LITTLE
  ADDITIONAL RAINFALL TO LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
166 
WGUS62 KFFC 120740
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 AM EDT FRI JUL 12 2013

GAZ036>039-046>062-066>076-078>084-089>095-120845-
/O.EXP.KFFC.FF.A.0006.000000T0000Z-130712T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-
INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...NEWNAN...
PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...
WARNER ROBINS
340 AM EDT FRI JUL 12 2013

...FLASH FLOOD WATCH WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING...

THE FLASH FLOOD WATCH FOR MUCH OF CENTRAL GEORGIA WILL EXPIRE AT
4 AM EDT THIS MORNING. 

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS COULD STILL
PRODUCE BRIEF PERIODS OF HEAVY RAIN TODAY AND TONIGHT...ALTHOUGH
THE MAIN THREAT FOR FLASH FLOODING HAS DIMINISHED.



$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Jul 11, 1:41 AM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 11, 1:41 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
141 AM EDT THU JUL 11 2013

.PREV DISCUSSION... /ISSUED 924 PM EDT WED JUL 10 2013/

UPDATE...
MUCH OF AFTERNOON AND EARLY EVENING CONVECTION ACROSS CENTRAL GA
HAS WANED THOUGH A CLUSTER OF STRONG STORMS AHEAD OF AN UPPER
SHORTWAVE HAS PUSHED SOUTHWARD INTO NORTH GA AND MAY CONTINUE TO
POSE ADDITIONAL FLASH FLOODING THREATS. SHORT TERM HI-RES GUIDANCE
IN DECENT AGREEMENT WITH SHORTWAVE ACROSS TENNESSEE BRINGING
ENHANCED SHOWER AND THUNDERSTORM POTENTIAL INTO NORTH GA NEAR 04-06Z
TONIGHT AS WELL...THOUGH MAY DECREASE IN COVERAGE BY THE TIME IT
GETS CLOSER TO THE ATLANTA METRO AREA. CONFIDENCE IS NOT VERY HIGH
THOUGH ON THIS AND COULD VERY WELL SEE SOME LINGERING DEVELOPMENT
THROUGH THE OVERNIGHT. REST OF FORECAST LOOKS TO BE ON TRACK AS
MOIST UNSTABLE ENVIRONMENT CONTINUES THURSDAY WITH SOME UPPER
LEVEL FORCING FOR ASCENT ALONG WAVE AS IT PUSHES SOUTHEASTWARD.
WILL CONTINUE TO KEEP CURRENT FLASH FLOOD WATCH GOING FOR PORTION
OF NORTHEAST AS SOME STORMS HAVE WARRANTED SEVERAL ISOLATED FLASH
FLOOD WARNINGS ALREADY THIS EVENING AND CANNOT RULE OUT MORE AS
CONVECTION CONTINUES TO MOVE INTO AREA. REST OF FORECAST LOOKS TO
BE ON TRACK AND SO HAVE MADE ONLY MINOR OTHER ADJUSTMENTS TO TEMP
AND DEWPT TRENDS TONIGHT DUE TO INFLUENCE OF CONVECTION. PREVIOUS
DISCUSSION FOLLOWS...

BAKER

PREV DISCUSSION... /ISSUED 811 PM EDT WED JUL 10 2013/

PREV DISCUSSION... /ISSUED 355 PM EDT WED JUL 10 2013/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT RADAR LOOP SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
THE AREA THIS AFTERNOON. AS FOR THE BIG PICTURE...THE LARGE UPPER
LEVEL HIGH PRESSURE RIDGE OVER THE PLAINS CONTINUES AND BEGINS TO
SHIFT A BIT EAST IN THE SHORT TERM. THERE IS ALSO ANOTHER WEAKER
UPPER RIDGE OUT OVER THE ATLANTIC WITH A WEAK TROF AND MOISTURE
PLUME WEDGED IN BETWEEN THE TWO RIDGES. THIS TROPICAL PLUME
CONTINUES TO PUMP MOISTURE ACROSS THE REGION. THE MAIN SURFACE COLD
FRONT NOW EXTENDING FROM THE CENTRAL GREAT LAKES STATES TO KS/CO
WILL CONTINUE MOVING SOUTHEAST AND PUSH INTO NW GA BY 00Z-06Z FRI.
THIS FRONT WILL BRING A BIT DRIER AIR MASS INTO NW GA FRI MORNING BUT
NOT SURE IF THAT FRONT WILL MOVE THAT FAR BY 12Z FRI. WILL DEFIANTLY
HAVE TO MONITOR ITS MOVEMENT. WITH INCREASED LIFT FROM THE
APPROACHING FRONT...MOISTURE INCREASING ACROSS THE AREA...AND
INCREASED INSTABILITY THU...EXPECT INCREASED COVERAGE AND INTENSITY
OF SHRA/TSRA DEVELOPMENT ACROSS THE REGION THURSDAY. CANNOT RULE OUT
STRONG TO ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLY
LARGE HAIL. ANOTHER THING TO KEEP IN MIND...WITH THE SATURATED SOILS
AND A TONE OF DROUGHT STRICKEN TREES...IT WILL NOT TAKE SEVERE
WINDS...60MPH OR GREATER...TO KNOCK TREES DOWN.

01

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED AS MODELS CONTINUE TO
SHOW A WEAK FRONT STALLING ACROSS CENTRAL GA ON FRIDAY WITH SOME
DRIER AIR FILTERING INTO NORTH GA BEHIND THE FRONT. ADJUSTED
DAYTIME TEMPS UP A BIT NORTH OVER THE WEEKEND AS THE DRIER AIR
SHOULD RESULT IN MORE SUNSHINE AND LESS STORM COVERAGE THERE. THE
GREATER CHANCES FOR STORMS SHOULD REMAIN FOCUSED ALONG AND SOUTH
OF THE FRONT AND CURRENT FORECAST STILL HAS A GOOD HANDLE ON THIS.
THERE IS STILL MUCH UNCERTAINTY ON THE PATH AND POSSIBLE EFFECTS OF
T.S. CHANTAL OVER THE WEEKEND. THE LATEST FORECAST SUGGEST NORTH
AND CENTRAL GA WILL NOT BE EFFECTED BY THE STORM OVER THE
WEEKEND... BUT EARLY NEXT WEEK COULD SEE ADDITIONAL TROPICAL MOISTURE
SPREAD IN OVER THE AREA... AND CONTINUE THE WET PATTERN INTO MID
NEXT WEEK.

39

PREV LONG TERM DISCUSSION... /ISSUED 357 AM EDT WED JUL 10 2013/

LONG TERM /FRIDAY THROUGH TUESDAY/...
STALLED FRONTAL BOUNDARY STILL SITUATED ACROSS CENTRAL/SOUTH
PORTIONS OF THE CWFA ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE BOUNDARY...ESPECIALLY
DURING PEAK HEATING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING OF ALREADY
SATURATED SOILS. MODELS HAVE THE FRONT BECOMING NEARLY DIFFUSE
ACROSS SOUTH CENTRAL GA ON SATURDAY...BUT THE BOUNDARY COULD STILL
PROVIDE SOME FOCUS FOR CONVECTIVE ACTIVITY MAINLY ACROSS THE
SOUTHERN ZONES.

FORECAST FOR THE LATE WEEKEND INTO EARLY NEXT WEEK WILL DEPEND
HEAVILY UPON THE TRACK OF CHANTAL. THE EXACT MOVEMENT OF CHANTAL
WILL BE INFLUENCED BY THE WEAK FRONTAL BOUNDARY AND RIDGING BUILDING
IN ALONG THE SPINE OF THE APPALACHIANS. ALL INTERESTS IN GA SHOULD
MONITOR THE FORECAST FOR T.S. CHANTAL OVER THE WEEKEND. PLEASE REFER
TO NHC FOR THE LATEST TRACK GUIDANCE.

NLISTEMAA

HYDROLOGY...
THE FLASH FLOOD WATCH OVER PORTIONS OF EAST CENTRAL GEORGIA FROM
2 PM TODAY UNTIL 2 AM TONIGHT WILL BE ALLOWED CONTINUE AS THIS
AREA HAS SEEN SO MUCH RAINFALL THE PAST FEW DAYS THAT FLASH FLOOD
GUIDANCE IS ESPECIALLY LOW... AND AN INCH OR SO OF RAINFALL IN A
SHORT TIME COULD LEAD TO FLOODING. THE WET PATTERN WILL CONTINUE
ON THURSDAY AS A FRONTAL BOUNDARY PUSHES INTO THE TN VALLEY...
THEN INTO NORTH GA THURSDAY EVENING. ABUNDANT MOISTURE AHEAD OF
THE FRONT WILL ALLOW A VERY WET PATTERN TO CONTINUE. AS A
RESULT... A LARGER- SCALE FLOOD THREAT IS POSSIBLE FOR THURSDAY
AFTERNOON AND EVENING... AND A FLOOD WATCH MAY BE NECESSARY FOR A
MUCH LARGER AREA... DEPENDING ON THE COVERAGE OF STORMS AND RAINFALL
AMOUNTS THAT OCCUR THIS AFTERNOON AND OVERNIGHT. WILL LET THE
MIDNIGHT SHIFT ADDRESS THIS POTENTIAL AND POST A FLASH FLOOD WATCH
IF CONDITIONS AND EXPECTED RAINFALL AMOUNTS WARRANT. 39

&&

.AVIATION...
06Z UPDATE...
CIGS ARE ALL OVER THE PLACE THIS MORNING. EXPECT LOW MVFR TO IFR
CIGS TO BECOME WIDESPREAD OVER THE NEXT FEW HOURS...THOUGH WILL
HAVE TO MONITOR AREA OF CONVECTION IN NW GA AS IT WOULD KEEP CIGS
HIGHER IF IT MAKES IT TO THE METRO AREA. OTHERWISE...HAVE SHRA AND
TSRA OVERSPREADING THE AREA TODAY. TSRA CHANCES PRETTY HIGH BUT
NOT CONFIDENT ON TIMING...SO CANNOT DO ANY BETTER FOR NOW THAN
SEVERAL HOURS PREVAILING TSRA AS THE FRONT MOVES THROUGH. PULL
BACK TO VCTS STARTING 00Z NORTH AND PULLING OUT CONVECTION BY 03Z
NORTH AND BY THE END OF THE PERIOD SOUTH. SHOULD SEE LOW CIGS
AGAIN FRIDAY MORNING BUT WILL DEPEND ON HOW FAR THE FRONT MAKES
IT. FOR NOW HAVE INTRODUCED MVFR AT ATL. WINDS GENERALLY W THROUGH
THE PERIOD 4-8KT IN THE AFTERNOON...GUSTY IN THUNDERSTORMS.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON CIGS.
HIGH ON OCCURRENCE OF CONVECTION AND IMPACTS TO ATL...MEDIUM ON TIMING.
HIGH ON WINDS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          86  70  87  70 /  80  60  40  30
ATLANTA         85  71  87  71 /  90  50  30  20
BLAIRSVILLE     81  66  83  64 /  80  30  20  20
CARTERSVILLE    86  70  87  69 /  80  40  20  20
COLUMBUS        88  73  88  71 /  80  60  40  30
GAINESVILLE     84  70  85  69 /  90  50  30  20
MACON           88  72  87  72 /  80  60  60  40
ROME            86  68  87  67 /  70  30  10  10
PEACHTREE CITY  86  70  87  69 /  90  60  30  20
VIDALIA         90  72  85  73 /  70  60  70  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 2 AM EDT EARLY THIS MORNING FOR THE
FOLLOWING ZONES: BANKS...CLARKE...HALL...JACKSON...MADISON...
OGLETHORPE...WILKES.

&&
Hazardous weather outlook, Jul 10, 12:18 PM EDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1218 PM EDT WED JUL 10 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1218 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF EAST CENTRAL GEORGIA...

AMPLE MOISTURE AND DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON AND EVENING. THE
GROUND IS SATURATED AND ADDITIONAL HEAVY RAIN COULD LEAD TO FLOODING
OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN
DURING THIS PROLONGED CONVECTIVE LOCALLY HEAVY RAINFALL PERIOD.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND
EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER
FLOODING...ESPECIALLY ACROSS EAST CENTRAL GEORGIA WHERE HEAVY
RAINS HAVE FALLEN FOR THE LAST FEW DAYS. RAINFALL AMOUNTS
AVERAGING AROUND HALF AN INCH CAN BE EXPECTED ACROSS THE
AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WHILE THIS AMOUNT OF
RAIN IS NOT PARTICULARLY HIGH... SOILS ARE EXTREMELY SATURATED AND
RIVER LEVELS ARE HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE
ADDITIONAL FLOODING.

THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING... WIND GUSTS TO 45
MPH AND POSSIBLY SOME SMALL HAIL. WITH SATURATED SOILS...IT WILL NOT
TAKE MUCH WIND TO DOWN TREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL
NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE
WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND
THUNDERSTORMS. THIS IS ESPECIALLY THE CASE THURSDAY AND FRIDAY AS
A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE
BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN
THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE
SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR
ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 10, 10:03 PM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      5 E DALTON              34.77N 84.88W
07/10/2013                   WHITFIELD          GA   EMERGENCY MNGR

            AIRPORT ROAD NEAR THE MURRAY COUNTY LINE IS CLOSED DUE TO
            2 FEET OF WATER COVERING THE ROADWAY.

&&

RWILLIS
Special weather statement, Jul 10, 10:32 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 PM EDT WED JUL 10 2013

GAZ001-002-110315-
1032 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
WALKER AND DADE COUNTIES UNTIL 1115 PM EDT...

AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 21 MILES NORTHWEST OF COLE CITY TO 23 MILES
WEST OF STEPHENSVILLE...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WALKER AND
DADE COUNTIES THROUGH 1115 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...HOOKER...
MORGANVILLE...NEW ENGLAND...TRENTON...WILDWOOD...CLOUDLAND CANYON
STATE PARK...CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN...RISING
FAWN...CHICKAMAUGA...COOPER HEIGHTS...FAIRVIEW AND CEDAR GROVE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3499 8527 3486 8526 3485 8520 3478 8520
      3477 8517 3473 8521 3460 8546 3463 8554
      3498 8561 3499 8560
TIME...MOT...LOC 0232Z 288DEG 27KT 3520 8575 3512 8568
          3501 8563 3487 8574 3481 8590
Local storm report, Jul 10, 10:46 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     FLASH FLOOD      TRENTON                 34.87N 85.51W
07/10/2013                   DADE               GA   EMERGENCY MNGR

            SEVERAL ROADS WERE FLOODED. YARDS OF RESIDENCES WERE ALSO
            BEGINNING TO FLOOD.

&&

RWILLIS
Special weather statement, Jul 11, 12:15 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 AM EDT THU JUL 11 2013

GAZ011-019-110445-
1215 AM EDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTOOGA AND
FLOYD COUNTIES UNTIL 1245 AM EDT...

AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TIDINGS TO 14 MILES SOUTHWEST OF
CHATTOOGAVILLE...MOVING SOUTHEAST AT 25 MPH. TREES CAN EASILY COME
DOWN WITH ALREADY WET SOIL.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CHATTOOGA
AND FLOYD COUNTIES THROUGH 1245 AM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE HOLLAND...CHATTOOGAVILLE...TIDINGS...JAMES H. FLOYD
STATE PARK...LYERLY...ARMUCHEE...COOSA...SHANNON...PINSON...ROME...
CAVE SPRING AND LINDALE.

&&

LAT...LON 3452 8523 3443 8510 3442 8511 3440 8509
      3440 8506 3437 8501 3432 8503 3422 8503
      3421 8505 3414 8506 3408 8531 3408 8542
      3436 8548
TIME...MOT...LOC 0415Z 296DEG 23KT 3445 8515 3430 8539
          3422 8562

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:23 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Murray, Walker, Whitfield52 min
Jul 10, 8:56 PM EDTSpecial Weather StatementFFCMurray, Whitfield49 min
Jul 10, 9:09 PM EDTFlash Flood WarningFFCMurray, Whitfield4 hr
Jul 10, 9:40 PM EDTSpecial Weather StatementFFCDade, Walker50 min
Jul 10, 9:54 PM EDTFlash Flood WarningFFCDade4 hr
Jul 10, 10:32 PM EDTSpecial Weather StatementFFCDade, Walker43 min
Jul 10, 10:53 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker52 min
Jul 10, 11:32 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd43 min
Jul 11, 12:15 AM EDTRiver Flood WarningFFCDade24 hr
Jul 11, 12:15 AM EDTSpecial Weather StatementFFCFloyd30 min
Jul 11, 2:04 AM EDTAreal Flood WarningFFCCatoosa, Chattooga, Dade, Gordon, Murray, Walker and 1 more6 hr
Jul 11, 6:18 AM EDTRiver Flood WarningFFCWhitfield41 hr
Jul 11, 5:14 PM EDTSpecial Weather StatementFFCTwiggs46 min
Jul 11, 6:44 PM EDTSpecial Weather StatementFFCCrawford, Taylor46 min
Jul 11, 6:47 PM EDTSpecial Weather StatementFFCStewart, Webster43 min
Jul 11, 6:50 PM EDTSpecial Weather StatementFFCBleckley, Pulaski, Wilcox40 min
Jul 11, 7:11 PM EDTSpecial Weather StatementFFCJasper, Putnam49 min
Jul 11, 7:29 PM EDTFlash Flood WarningFFCJasper, Morgan, Putnam4 hr
Jul 11, 7:34 PM EDTSpecial Weather StatementFFCDodge, Laurens, Wilcox26 min

Nearby

Flash Flood Watches in Georgia, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.